MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age, sex, weight, and ethnicity: unknown, not provided.Date of event is unknown.The best estimate time would be in (b)(6) 2020.If implanted; give date: lens was removed/replaced during the same procedure.If explanted; give date: lens was removed/replaced during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Initially, the customer reported that a tecnis preloaded system is defective.It was unclear if the lens or the preloaded inserter was defective.Through follow-up, the customer clarified that the intraocular lens (iol) did not unfold and required removal from the patient's eye.There is no injury reported and no additional surgical intervention was performed during the initial procedure.No further information provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Section d9: return to manufacturer: 2/9/2021.Section h3: device returned to manufacturer: yes.Device evaluation: visual inspection using magnification was performed on the returned sample: the plunger and pushrod were observed in an advanced position.Residues of lubricating material were observed on the cartridge.The cartridge tip was observed deformed the lens was not returned.Based on the sample evaluation, there is no evidence to suggest that the complaint unit has been affected by the manufacturing process.The condition in which the sample returned is consistent with a product that was handled and prepared for a surgical process.The complaint issue reported could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.Historical data analysis: a search of complaints revealed no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11362983
Report Number2648035-2021-07241
Device Sequence Number19107966
Product Code HQL
UDI-Device Identifier05050474558229
UDI-Public(01)05050474558229(17)231102
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1